Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 38, NWS Shreveport, LA

April 12, 2022Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 12, 2022, 10:25 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2022, 10:25 PM CDT (03:25 UTC)
Expired
Apr 12, 2022, 11:00 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hempstead County, AR, Nevada County, AR

The radar

The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:41 PM CDTTORNADO1 S Prescott, ARCORRECTS PREVIOUS TORNADO REPORT FROM 1 S PRESCOTT. A BRIEF EF-0 TORNADO TOUCHED DOWN ALONG US HIGHWAY 371 SOUTH OF PRESCOTT, AR. A NUMBER OF TREES WERE UPROOTED DURING THIS BRIEF TORNADO WITH MAX WINDS OF 85 MPH.
Apr 12, 10:42 PM CDTTSTM WND DMGPrescott, ARTREES DOWN ACROSS US-371 IN PRESCOTT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

946 
WFUS54 KSHV 130325
TORSHV
ARC057-099-130400-
/O.NEW.KSHV.TO.W.0038.220413T0325Z-220413T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1025 PM CDT Tue Apr 12 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  East central Hempstead County in southwestern Arkansas...
  Northwestern Nevada County in southwestern Arkansas...

* Until 1100 PM CDT.
    
* At 1025 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located over Emmet, or 7 miles southwest of Prescott, 
  moving northeast at 30 mph. If you live in Prescott, take cover 
  immediately!

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Prescott around 1035 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3395 9336 3392 9334 3390 9330 3388 9331
      3384 9329 3384 9326 3383 9326 3383 9323
      3365 9338 3371 9353 3396 9345 3395 9342
      3396 9338
TIME...MOT...LOC 0325Z 211DEG 28KT 3373 9345 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$


15
1 follow-up statement
910 
WWUS54 KSHV 130338
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1038 PM CDT Tue Apr 12 2022

ARC057-130347-
/O.CAN.KSHV.TO.W.0038.000000T0000Z-220413T0400Z/
Hempstead AR-
1038 PM CDT Tue Apr 12 2022

...THE TORNADO WARNING FOR EAST CENTRAL HEMPSTEAD COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas.

LAT...LON 3395 9336 3392 9334 3390 9330 3388 9331
      3384 9329 3384 9326 3383 9326 3383 9323
      3370 9334 3373 9346 3395 9342 3396 9338
TIME...MOT...LOC 0337Z 213DEG 22KT 3377 9340 

$$

ARC099-130400-
/O.CON.KSHV.TO.W.0038.000000T0000Z-220413T0400Z/
Nevada AR-
1038 PM CDT Tue Apr 12 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN NEVADA COUNTY...
    
At 1037 PM CDT, a severe thunderstorm capable of producing a tornado
was located just southwest of Prescott, moving northeast at 25 
mph. If you live in Prescott, take cover immediately! 

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Prescott around 1040 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3395 9336 3392 9334 3390 9330 3388 9331
      3384 9329 3384 9326 3383 9326 3383 9323
      3370 9334 3373 9346 3395 9342 3396 9338
TIME...MOT...LOC 0337Z 213DEG 22KT 3377 9340 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 12, 8:36 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 12, 8:36 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
836 PM CDT Tue Apr 12 2022

.UPDATE...
Updated zones just sent to add TOR Watch #116 for all of E TX,
much of SW AR and N LA. Despite the setting sun, MLCapes still
range from 1500-2500 J/kg across the region, with the Srly LLJ
increasing to near 50kts later this evening/overnight, with the
ongoing warm advection maintaining the mid/upper 60 dewpoints and
hence, these higher MLCapes over the region overnight. Sfc winds
have also shown a backing trend ahead of the ongoing MCS over E
TX, with 0-1km helicities having recently increased to 250-400
m2/s2 over E TX/N LA/Srn AR. Thus, quick tornado spinups remain
quite possible especially within the QLCS, as the LLJ sustains
this convection E across much of the CWA. Did have to adjust pops
upwards to likely earlier than previously forecast, and also
added severe mention to the forecast, with the convection expected
to gradually diminish from W to E with the departure of the
convection. No changes needed to the existing min temps attm.

15

&&

.AVIATION...
Look for cigs to continue to deteriorate to MVFR this evening
areawide, with an ongoing MCS over E TX expected to quickly shift
E across the remainder of E TX/N LA and possibly portions of Srn
AR through the early morning hours Thursday. Wind gusts in excess
of 50kts, reduced vsbys, and IFR cigs are possible in/near the
convection, with cigs expected to become VFR (near 8-10kft) in
wake of the convection's passage. MVFR cigs are expected to
eventually redevelop overnight from W to E as the atmospheric
mixing ceases, and persist through much of the morning Wednesday
before returning to VFR by midday/early afternoon. Sct convection
should again redevelop across the region from mid-morning through
the afternoon along and ahead of an approaching cold front. Have
prevailed VCTS for the area terminals, with improving conditions
expected from W to E with the fropa, and cigs clearing out. SSE
winds 10-15kts ahead of the MCS this evening, should diminish
near/below 10kts with the convection's passage, before becoming
SSW and increasing to 15-20kts with gusts to 25-30kts Wednesday.
/15/

&&

.PREV DISCUSSION... /issued 331 PM CDT Tue Apr 12 2022/

SHORT TERM.../Tonight through Wednesday Night/

Convective trends have been rather tame so far this afternoon as
our 18Z sounding indicates sufficient capping still in place and
abundant low cloud cover. However, we are beginning to see some
small breaks in the clouds over parts of East Texas as the dry
line begins to shift eastward from just west of the I-35 corridor
in central Texas. This is where more robust convection is starting
to develop this afternoon and expected to eventually accelerate
eastward through this evening and overnight, likely arriving in
our western zones across East Texas by mid evening and gradually
shift east into North Louisiana and SW Arkansas by late evening
and overnight. This convection is what we continue to think may
pose a severe threat during the evening and overnight timeframe
with large hail and damaging winds the primary threats. However,
we cannot rule out the threat of tornadoes as our shear profiles
become even more favorable moving ahead toward Wednesday. Thus,
our entire region does remain in a Slight Risk in the SPC Day 1
convective outlook with an Enhanced Risk just west of our region.

Beyond this initial round of possible severe weather, we should
see a lull in activity early on Wednesday morning before another
round begins to take shape along and ahead of the advancing cold
front and longwave upper trough. Ahead of the cold front, SBCAPE
values will be increasing significantly as low-level shear also
becomes more pronounced. For this reason, expect the threat of
severe weather to continue increasing farther east as the cold
front progresses from East Texas into North Louisiana and South
Arkansas throughout Wednesday. As sfc heating increases, higher
instability will likely be focused across our eastern zones in
advance of the cold front, generally along and east of the I-49
corridor where a large Enhanced Risk and even a small Moderate
Risk area covers parts of our eastern half. All modes of severe
weather be possible during this late morning through afternoon
timeframe on Wednesday, most notably the threat of tornadoes as
more favorable dynamics come into play, which have thus far been
lacking across our region through this event. With that in mind, a
few strong tornadoes cannot be ruled out across our eastern zones
where the parameters described above will be more supportive of
some discrete supercells developing in advance of the front.

By Wednesday evening, the severe threat will be exiting our region
to the east with cooler and drier air quickly spilling SE in the
wake of the cold front. As cold air advection increases overnight,
expect low temperatures to fall off sharply into the 40s to near
50 degrees across the region with skies clearing from NW to SE.

/19/

&&

.LONG TERM.../Thursday through Monday Night/

Starting 12z Thursday...The aforementioned cold front in the short
term discussion that is expected to move through the region on
Wednesday will be well southeast of the region by Thursday morning.
Upper-level pattern as we move into the long-term portion of the
forecast period continues to feature an occluding low pressure
system near the Great Lakes as it continues to track to the
northeast into Canada. Models are in pretty good agreement that
zonal flow aloft will settle into our region on Thursday. Meanwhile,
surface high pressure will be in place across the region for
Thursday. This should set the stage for fairly clear skies across
our area, with perhaps a few passing high clouds across our southern
zones for Thursday. Additionally , temperatures will be around
seasonable normals with afternoon highs maxing out in the lower to
upper 70s with a few locations across deep east Texas reaching the
80 degree mark.

Remember the cold front that I mentioned earlier that I referenced
from the short-term discussion? Well that thing is actually expected
to somewhat stall out over the southwest CONUS through the day
Thursday. Models are indicating that this front will return to our
area as a warm front on Friday. As such, precipitation chances will
return to the area from the south on Friday. Best chances appear to
be for our far southeastern zones, generally for areas of Louisiana
south of the I-20 corridor. This will also usher in more warmer and
humid conditions to the area on Friday. Afternoon temperatures will
return to around the 80 degree mark for the region on Friday with
relative humidity above 50 percent. At this time the severe weather
threat for Friday remains on the lower end, but we will need to
continue to monitor this for any chances for severe weather.

As we move into the weekend, isolated showers and thunderstorms
look like they will return to the area as another dryline is
expected to set up over portions of central Texas. There does remain
some model inconstancy's with the timing and location of the
thunderstorm activity so right now confidence remains too low on any
convection that could initiate. So we will have to continue to
monitor this for our next severe weather threat. At this time, we
should get through the next two days before we become completely
focused on the next system. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  82  48  77 /  70  80  10   0
MLU  69  81  49  75 /  70  90  50   0
DEQ  64  81  40  74 /  60  70  10   0
TXK  69  81  46  75 /  70  70  10   0
ELD  66  79  44  75 /  70  90  20   0
TYR  69  85  48  77 /  70  70  10   0
GGG  69  84  47  77 /  70  70  10   0
LFK  69  84  50  80 /  50  70  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Apr 12, 1:16 PM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Tue Apr 12 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Chances for showers and thunderstorms will return to the area this
afternoon and continue into this evening. Some storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will be possible with some storms, which could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for thunderstorms will remain across the area on
Wednesday ahead of cold front. Some of these storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will also remain a possibility, which could lead to localized
flooding. Dry weather is expected on Thursday, but thunderstorm
chances will return by Friday and through the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...Activation of emergency
management personnel, amateur radio operators, and storm spotters
will be needed through Wednesday.

In the hours before

Local storm report, Apr 12, 9:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     1 WNW OVERTON           32.28N 94.98W
04/12/2022                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN ON DENMAN ROAD.

&&

13
Local storm report, Apr 12, 9:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     6 ESE CUSHING           31.76N 94.75W
04/12/2022                   NACOGDOCHES        TX   EMERGENCY MNGR

            TREES DOWN NEAR CR 836 AND US 259.

&&

13
Local storm report, Apr 12, 9:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     4 SSW TYLER             32.28N 95.34W
04/12/2022                   SMITH              TX   AMATEUR RADIO

            TREES DOWN ON OLD JACKSONVILLE HIGHWAY
            SOUTHWEST OF TYLER.

&&

13
Local storm report, Apr 12, 9:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     6 NNE EAST MOUNTAIN     32.67N 94.80W
04/12/2022                   UPSHUR             TX   EMERGENCY MNGR

            LARGE TREE DOWN SOUTHEAST OF GILMER ON FM
            1650 AND MOCKINGBIRD LANE.

&&

13
Local storm report, Apr 12, 9:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     7 NNW GARRISON          31.92N 94.53W
04/12/2022                   RUSK               TX   EMERGENCY MNGR

            MULTIPLE TREES DOWN SOUTH OF HWY 84 NEAR
            TIMPSON, TEXAS.

&&

13
Local storm report, Apr 12, 9:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     1 N MOUNT ENTERPRISE    31.92N 94.68W
04/12/2022                   RUSK               TX   EMERGENCY MNGR

            ROOF BLOWN OFF A HOUSE IN MOUNT ENTERPRISE.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:18 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Little River, Miller57 min
Apr 12, 9:57 PM CDTTornado WarningSHVColumbia, Lafayette18 min
Apr 12, 10:13 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller32 min
Apr 12, 10:43 PM CDTSevere Thunderstorm WarningSHVUnion47 min
Apr 13, 4:29 AM CDTSevere Thunderstorm WarningSHVUnion61 min
Apr 13, 5:03 AM CDTSpecial Weather StatementSHVLafayette27 min
Apr 13, 5:09 AM CDTSevere Thunderstorm WarningSHVUnion34 min
Apr 13, 6:42 AM CDTSpecial Weather StatementSHVNevada18 min
Apr 13, 10:33 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Miller42 min
Apr 13, 10:41 AM CDTSpecial Weather StatementSHVHoward, Sevier49 min
Apr 13, 11:13 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier47 min
Apr 13, 11:54 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada36 min
Apr 13, 12:29 PM CDTSpecial Weather StatementSHVNevada31 min
Apr 13, 1:18 PM CDTSevere Thunderstorm WarningSHVLittle River42 min
Apr 13, 1:59 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier36 min
Apr 13, 2:54 PM CDTSpecial Weather StatementSHVColumbia51 min
Apr 13, 3:41 PM CDTTornado WarningSHVColumbia, Union24 min
Apr 13, 3:54 PM CDTSpecial Weather StatementSHVUnion36 min

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.